MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EVOLUTION SQUID TOOL FOR ASSEMBLY AND DISASSEMBLY; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH EVOLUTION SQUID TOOL FOR ASSEMBLY AND DISASSEMBLY; MISC ORTHO SURGICAL INSTR
Catalog Number 03.815.029
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, an anterior lumbar interbody fusion (alif) office presentation involved demonstrating the evolv squid synthes device.The issue occurred when assembling the evolsquid synthes quick insert+distract device (silver rail with green handle) that slides over the evolsquid assemb / disassemb tool device (black three piece).This sliding mechanism would remove slices of the black rail and make a carving noise while sliding the inserter over it.The demonstration was done around ten times when the device begins stripping the black plastic.There was no patient involvement.This report is for one (1) evolution squid tool for assembly and disassembly.This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 03.815.029, lot: 9901096, manufacturing site: hägendorf, release to warehouse date: 18.Apr.2016.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Yes, the received condition agrees with the complaint description.Yes, the complaint can be replicated with the returned device.No, a design defect or deficiency did not contribute to the complaint condition.Below a summary of the product development investigation from oberdorf received condition of device: customer returned 4 parts.Evolsquid synthes quick insert+distract art.No.: 03.815.030: both returned instruments are in a sound condition and show normal signs of usage.Evolsquid assemb / disassemb tool art.No.: 03.815.029: the two ppsu tools are as the other two instruments in a sound condition.On the surfaces where the inserter and distractor instrument glides, are grinding marks visible.The returned instruments show visible traces of wear which could potentially be the cause of the observed slices on the a-d tool.According to our important information ifu (se_023827) damaged and excessively worn devices should not be used anymore.Therefore, it can be stated that the black ppsu slices would not be pushed into the wound with the cage.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EVOLUTION SQUID TOOL FOR ASSEMBLY AND DISASSEMBLY
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8160469
Report Number8030965-2018-58995
Device Sequence Number16676004
Product Code LXH
UDI-Device Identifier07611819534513
UDI-Public(01)07611819534513
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.815.029
Device Lot Number9901096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1